Couldn't find what you looking for?

TRY OUR SEARCH!

I was on cymbalta for 2 1/2 years at 120 mgs. Last year I taper off according to Doctor's instructions. My memory is a little fuzzy but I believe I went to 60 mgs. for awhile and then to 30 mgs. for awhile and then 30 mgs. every other day. Within weeks I developed serious flu like symptoms. So severe that I had trouble breathing, had to gasp for air and could not sleep. I thought I was going to die. This last about 30 days, I thought I had the swine flu because it was in the news at the time. Went to the hospital near the end of the 30 days and everything was fine. Started to feel great better than I had for years. About 3 weeks later, I started having restless leg syndrome. Never had this in my life. This was horrible and lasted approx. 1 week. Agsin, I felt great then about 1 week later this horrible anxiety hit me causing me to leap off the sofa. I couldn't sit down, could not sleep at all. Tried to take xanax, which I never had to take while on the cymbalta but after a few days it did not seem to help at sll. In fact it felt as if it made the anxiety worse. I was so restless that I could hardly function and was becoming disoriented. Went to see my Doctor told him what was happening and he suggested using buspar along with the xanax. Started taking 30 mgs. of buspar along with about 1.5mgs. xanax daily. Seemed to help initially but after 1 week started to get more anxious, I still wasn't able to sleep and had to pace. Called Doctor and he said to double the buspar to 60 mgs., I did this and now I was out of control. Ended up having to go to the ER. I was pacing and had to shake my legs, couldn't stand still. They said it was anxiety and gave me 2 mgs. of ativan which calmed me. Went home and 2 days later ended up back in the ER even more out of control. They then gave me 2 ativan, 1 shot of ativan and 3 Seroquil. They also gave me a prescription for 16 ativan. I used the ativan for 4 days, it help to a degree but I would get almost delirious before the next dose. Ran out after 4 days and ended up in the ER again.
Again, I was given 2 ativan, I talked to the Psychiatrist on call and she said I had akathisia. I had never heard of this before. She said listen to me and I can help you with this. She prescribed me ativan at 1mg./every 2 hours up to 8 mgs/day. I took this for about 1 1/2 weeks, I was practically in a coma. Told her I had to cut back on these, when I tried lowering they only would work for about 1-2 hours and then I would have to pace uncontrolably all day long. I told her what was happening and she said thats how bad my anxiety was, because I was bi-polar. I was never bi-polar in my life. All medications she gave me just made me sick. Meanwhile, the pacing was out of control and I could no longer drive. She had no idea how to taper me off the ativan, and let me run around in that nonstop pacing state for another 2 1/2 months. Finally, I went to benzo detox, what a mistake that was. I am now crippled up with all the benzo withdrawal symptoms and I still have the akathisia. I having been recovering from these crippling withdrawal effects for 6 months. I don't know if I was paradoxical to the xanax and ativan because they worked initially. But she started me on such high doses of ativan I may have had tolerance withdrawal issues within in few weeks. Now it is almont 1 year since I got off the cymbalta and my life is a wreck. I can't read very well, can't watch tv, can't drive or ride in a car. I have severe head pressure,hand eye coordination is off, dizziness, severe derealization and depersonalization,ear pressure with tinnitus,my skin is all numb, my legs and feet are numb and burning and a few other neuropathic problems. I can hardly function at this point, just taking a shower is extremely hard to do.
And the original akathisia is still here, I do seem to get a few hours sleep after being totally exhausted but as soon as I wake up the restlessness hits and bam I have to pace. Even while eating. Should I and can I reinstate the cymbalta, that is where the problem originated? Then get stable on it and ween slower or will my body reject it now? I haven't had a benzo for over six months, my current Doctor thinks I should reinstate the benzos with something longer acting(such as valium) and taper off that to relieve some of my anguish. I don't know if I was paradoxical to the ativan or if the screwed up way she prescribed them at the initial high dose had me in tolerance. I need to get some relief somehow, I can't function at all and it has almost been 1 year. I know there is no cure for akathisia, but will it eventually go away? Or should I reinstate the cymbalta? It may have eased slightly but I am still unable to sit still.HELP ME IF YOU CAN

Loading...

I think you should go back on the cymbalta , start at the 30 mg, then go 60mg. I had glandular fever a few years back and it helped with the aches and pains. If you keep on it for a while to get level again and feel better stay on them for a while. When I was weaning off cymbalta I had 2 days of crankyiness but then all good. Keep going back to drs. Or change. All the best
Reply

Loading...

Hello. I am in the same position as 'guest' . I wonder how it goes right now & if you reinstated Cymbalta. And.. did it help?
Reply

Loading...